Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 9, NWS Los Angeles, CA

June 14, 2025Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this beach hazards statement at Jun 14, 2025, 1:14 AM PDT for Los Angeles County, Ventura County, California. It took effect at Jun 14, 2025, 9:00 AM PDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 1:14 AM PDT (08:14 UTC)
In effect from
Jun 14, 2025, 9:00 AM PDT
Expired
Jun 16, 2025, 2:09 AM PDT
In force
41 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2049 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WHUS46 KLOX 140814
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
114 AM PDT Sat Jun 14 2025

CAZ354-362-366-367-141730-
/O.NEW.KLOX.BH.S.0009.250614T1600Z-250616T1000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
Palos Verdes Hills-
114 AM PDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM PDT THIS MORNING
THROUGH LATE SUNDAY NIGHT...

* WHAT...A long period south swell will bring elevated surf up to
  5-6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast, Los Angeles 
  County Beaches and Palos Verdes Hills.

* WHEN...From 9 AM PDT this morning through late Sunday night.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
5 follow-up statements
180 
WHUS46 KLOX 141453
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
753 AM PDT Sat Jun 14 2025

CAZ354-362-366-367-142200-
/O.CON.KLOX.BH.S.0009.250614T1600Z-250616T1000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
Palos Verdes Hills-
753 AM PDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WHAT...A long period south swell will bring elevated surf up to
  5 to 6 feet for south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast, Los Angeles 
  County Beaches and Palos Verdes Hills.

* WHEN...Through late Sunday night.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
971 
WHUS46 KLOX 142008
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
108 PM PDT Sat Jun 14 2025

CAZ354-362-366-367-151000-
/O.CON.KLOX.BH.S.0009.000000T0000Z-250616T1000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
Palos Verdes Hills-
108 PM PDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WHAT...A long period south swell will bring elevated surf up 
  to 5 to 6 feet for south and southwest facing beaches, along 
  with dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast, Los Angeles 
  County Beaches and Palos Verdes Hills.

* WHEN...Through late Sunday night.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
559 
WHUS46 KLOX 150748
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1248 AM PDT Sun Jun 15 2025

CAZ354-362-366-367-151800-
/O.CON.KLOX.BH.S.0009.000000T0000Z-250616T1000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
Palos Verdes Hills-
1248 AM PDT Sun Jun 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...A long period south swell will bring elevated surf up 
  to 5 to 6 feet for south and southwest facing beaches, along 
  with dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast, Los Angeles 
  County Beaches and Palos Verdes Hills.

* WHEN...Through late tonight.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
028 
WHUS46 KLOX 151520
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
820 AM PDT Sun Jun 15 2025

CAZ354-362-366-367-160400-
/O.CON.KLOX.BH.S.0009.000000T0000Z-250616T1000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
Palos Verdes Hills-
820 AM PDT Sun Jun 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...A long period south swell will bring elevated surf up to 
  6 feet for south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast, Los Angeles 
  County Beaches and Palos Verdes Hills.

* WHEN...Through late tonight.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
486 
WHUS46 KLOX 160909
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
209 AM PDT Mon Jun 16 2025

CAZ354-362-366-367-161015-
/O.CAN.KLOX.BH.S.0009.000000T0000Z-250616T1000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
Palos Verdes Hills-
209 AM PDT Mon Jun 16 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Hazardous rip currents are no longer expected to be widespread. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 12:04 AM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 14, 12:04 AM PDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1204 AM PDT Sat Jun 14 2025

.SYNOPSIS...13/210 PM.

Increasing high pressure aloft will continue through the weekend.
Most areas will see high temperatures will rise each day. The
warmest temperatures will occur across the interior away from the
cooling effects of the marine layer. Gusty northerly winds will
develop Sunday evening through early next week across southern
Santa Barbara County and through the Interstate 5 Corridor.

&&

.SHORT TERM (SAT-TUE)...13/831 PM.

A warming trend will begin Saturday as high pressure expands west
from AZ. This will have the usual assortment of impacts, namely
warmer temperatures (mostly away from the coast), and a shallower
marine layer (between 800-1500 feet). Highs are expected to peak
on Sunday with highs at least in the mid 90s across the warmest
coastal valleys, and lower 100's in the Antelope Valley.
These numbers would likely be below heat advisory criteria but
can't rule that out completely. Closer to the coast, including
Downtown LA highs will be in the 70s and 80s. Breezy but sub-
advisory level Sundowner winds are expected across southwest Santa
Barbara County tonight. Sundowner winds are expected to ramp up
Saturday night, then peak in strength on Sunday night and
Monday night when gusts of 35 to 55 mph will be common from
Gaviota to San Marcos Pass. There is a chance of isolated gusts of
to 60 mph near Gaviota/Refugio. As a result, there is a chance
of wind advisories as early as Saturday night for the sundowners,
then likely for Sunday night and Monday night. These warmer and
drier sundowner winds will also bring increased fire risk to
southwest Santa Barbara county over the weekend into Monday. Gusty
west to northwest winds will also impact portions of the
mountains and Antelope Valley through Monday, resulting in
elevated to brief critical fire weather conditions for these areas

***From previous discussion***

A trough is expected to move onshore over Central California
Monday that should create a stronger onshore flow and cool
temperatures at least a few degrees, but highs will still be a few
degrees above normal.

.LONG TERM (WED-SAT)...13/208 PM.

After a day of cooling Monday temperatures are expected to start
ramping back up Tuesday and peaking Wednesday at similar or
possibly even slightly higher temperatures than this coming
Sunday. Still mostly 70s and 80s for coastal areas within around
10 miles of the coast. But again 90s for most of the coastal
valleys and possibly touching 100 in the warmest areas and the
Antelope Valley and interior SLO County.

The latter half of the week will turn cooler as a another trough
hits the West Coast. By Thursday onshore gradients to the east are
expected to be close to 10mb and gradients to the north will turn
strongly positive (7mb SBA-BFL) putting an end to the Sundowners
and likely keeping many coastal areas under a marine layer well
into the afternoon.

&&

.AVIATION...14/0702Z.

At 0505Z at KLAX, the marine inversion was based at 1400 feet.
The top of the inversion was 3600 feet with a temperature of 26 C.

High confidence in TAFs for KPRB, KWJF and KPMD.

For other sites, moderate confidence in 00Z TAFs. There is a 30%
chance of LIFR/VLIFR conditions at KSBP 08Z-16Z. Elsewhere, timing
of flight category changes could be off by +/- 2 hours and cig
hgts by +/- 200 ft.

KLAX...Moderate confidence in TAF. VFR conds could arrive as early
as 17Z or as late as 20Z. Low cloud return could be as late as 05Z
with a 30 percent chc of BKN008 conds. No significant easterly
wind component is expected.

KBUR...Moderate confidence in TAF. There is a 30 percent chc of
BKN012 conds through 17Z.

&&

.MARINE...13/652 PM.

For the Outer Waters, moderate to high confidence in current
forecast. Through Wednesday, high confidence in Small Craft
Advisory (SCA) level winds with seas hovering near SCA levels. On
Monday and Tuesday, there is a 40-60% chance of widespread Gale
force winds.

For the Inner Waters north of Point Sal, moderate confidence in
current forecast. Through Wednesday, SCA level winds are expected,
mainly during the the afternoon and evening hours, with lighter
winds during each late night to morning period. There is a 20%
chance of Gale force winds Monday and Monday night.

For the Inner Waters south of Point Conception, moderate confidence
in current forecast. High confidence in winds and seas remaining
below SCA levels for a majority of the southern Inner Waters
through Wednesday, except for the western half of the Santa
Barbara Channel where there will be an increasing chance of SCA
level winds through the period during the afternoon and evening
hours. For Sunday night through Wednesday, there is a 60-80%
chance of SCA level winds across the western half of the Santa
Barbara Channel (with a 30% chance of Gale force winds Monday and
Monday night), but winds are generally expected to remain below
SCA levels elsewhere across the southern Inner Waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT early this
      morning for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Monday for
      zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...Gomberg/MW
AVIATION...Rorke
MARINE...RAT/Ciliberti
SYNOPSIS...MW

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:30 AM PDTWind AdvisoryLOXSanta Barbara15 hr
Jun 14, 1:07 PM PDTGale WatchLOX31 hr

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.